- About this Journal
- Abstracting and Indexing
- Aims and Scope
- Annual Issues
- Article Processing Charges
- Articles in Press
- Author Guidelines
- Bibliographic Information
- Citations to this Journal
- Contact Information
- Editorial Board
- Editorial Workflow
- Free eTOC Alerts
- Publication Ethics
- Reviewers Acknowledgment
- Submit a Manuscript
- Subscription Information
- Table of Contents
Journal of Applied Mathematics
Volume 2013 (2013), Article ID 608073, 10 pages
Dynamical Complexity of a Spatial Phytoplankton-Zooplankton Model with an Alternative Prey and Refuge Effect
1School of Mathematics and Information Science, Wenzhou University, Wenzhou, Zhejiang 325035, China
2School of Life and Environmental Science, Wenzhou University, Wenzhou, Zhejiang 325035, China
Received 23 January 2013; Accepted 29 March 2013
Academic Editor: Wan-Tong Li
Copyright © 2013 Weiwei Zhang and Min Zhao. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
- K. Das and N. H. Gazi, “Random excitations in modelling of algal blooms in estuarine systems,” Ecological Modelling, vol. 222, no. 14, pp. 2495–2501, 2011.
- E. Beltrami, “Unusual algal blooms as excitable systems: the case of “brown-tides,” Environmental Modeling and Assessment, vol. 1, pp. 19–24, 1996.
- C. Dai and M. Zhao, “Mathematical and dynamic analysis of a prey-predator model in the presence of alternative prey with impulsive state feedback control,” Discrete Dynamics in Nature and Society, vol. 2012, Article ID 724014, 19 pages, 2012.
- R. May, Stability and Complexity in Model Ecosystems with a New Introduction by the Author, Princeton University Press, Princeton, NJ, USA, 1973.
- H. I. Freedman, Deterministic Mathematical Models in Population Ecology, vol. 57, Marcel Dekker, New York, NY, USA, 1980.
- M. Gatto, “Some remarks of models of piankton densities in lake,” The American Naturalist, vol. 137, no. 3, pp. 264–267, 1991.
- M. Haque, “A detailed study of the Beddington-DeAngelis predator-prey model,” Mathematical Biosciences, vol. 234, no. 1, pp. 1–16, 2011.
- H. R. Akcakaya, R. Arditi, and L. R. Ginzburg, “Ratio-dependent predation: an abstraction that works,” Ecology, vol. 76, no. 3, pp. 995–1004, 1995.
- C. Cosner, D. L. Deangelis, J. S. Ault, and D. B. Olson, “Effects of spatial grouping on the functional response of predators,” Theoretical Population Biology, vol. 56, no. 1, pp. 65–75, 1999.
- A. P. Gutierrez, “Physiological basis of ratio-dependent predator-prey theory: the metabolic pool model as a paradigm,” Ecology, vol. 73, no. 5, pp. 1552–1563, 1992.
- P. A. Abrams, “The fallacies of ″ratio-dependent″ predation,” Ecology, vol. 75, no. 6, pp. 1842–1850, 1994.
- S. B. Hsu, T. W. Hwang, and Y. Kuang, “Rich dynamics of a ratio-dependent one-prey two-predators model,” Journal of Mathematical Biology, vol. 43, no. 5, pp. 377–396, 2001.
- Y. Kuang, “Rich dynamics of Gause-type ratio-dependent predator-prey system,” The Fields Institute Communications, vol. 21, pp. 325–337, 1999.
- C. Duque and M. Lizana, “On the dynamics of a predator-prey model with nonconstant death rate and diffusion,” Nonlinear Analysis, vol. 12, no. 4, pp. 2198–2210, 2011.
- B. I. Camara, “Waves analysis and spatiotemporal pattern formation of an ecosystem model,” Nonlinear Analysis, vol. 12, no. 5, pp. 2511–2528, 2011.
- X. Guan, W. Wang, and Y. Cai, “Spatiotemporal dynamics of a Leslie-Gower predator-prey model incorporating a prey refuge,” Nonlinear Analysis, vol. 12, no. 4, pp. 2385–2395, 2011.
- T. K. Kar and S. K. Chattopadhyay, “A focus on long-run sustainability of a harvested prey predator system in the presence of alternative prey,” Comptes Rendus, vol. 333, no. 11-12, pp. 841–849, 2010.
- P. A. Abrams and H. Matsuda, “Positive indirect effects between prey species that share predators,” Ecology, vol. 77, no. 2, pp. 610–616, 1996.
- W. T. Li and S. L. Wu, “Traveling waves in a diffusive predator-prey model with Holling type-III functional response,” Chaos, Solitons & Fractals, vol. 37, no. 2, pp. 476–486, 2008.
- S. R. Dunbar, “Traveling waves in diffusive predator-prey equations: periodic orbits and point-to-periodic heteroclinic orbits,” SIAM Journal on Applied Mathematics, vol. 46, no. 6, pp. 1057–1078, 1986.
- R. A. Gardner, “Existence of travelling wave solutions of predator-prey systems via the connection index,” SIAM Journal on Applied Mathematics, vol. 44, no. 1, pp. 56–79, 1984.
- K. Mischaikow and J. F. Reineck, “Travelling waves in predator-prey systems,” SIAM Journal on Mathematical Analysis, vol. 24, no. 5, pp. 1179–1214, 1993.
- M. R. Owen and M. A. Lewis, “How predation can slow, stop or reverse a prey invasion,” Bulletin of Mathematical Biology, vol. 63, no. 4, pp. 655–684, 2001.
- A. I. Volpert and V. A. Volpert, Traveling Wave Solutions of Parabolic Systems, vol. 140 of Translations of Mathematical Monographs, American Mathematical Society, Providence, RI, USA, 1994.
- F. F. Zhang, G. Huo, Q. X. Liu, G. Q. Sun, and Z. Jin, “Existence of travelling waves in nonlinear SI epidemic models,” Journal of Biological Systems, vol. 17, no. 4, pp. 643–657, 2009.
- J. Yang and M. Zhao, “A mathematical model for the dynamics of a fish algae consumption model with impulsive control strategy,” Journal of Applied Mathematics, vol. 2012, Article ID 575047, 17 pages, 2012.
- H. Yu and M. Zhao, “Seasonally perturbed prey-predator ecological system with the Beddington-DeAngelis functional response,” Discrete Dynamics in Nature and Society, vol. 2012, Article ID 150359, 12 pages, 2012.
- M. Zhao, X. Wang, H. Yu, and J. Zhu, “Dynamics of an ecological model with impulsive control strategy and distributed time delay,” Mathematics and Computers in Simulation, vol. 82, no. 8, pp. 1432–1444, 2012.
- P. P. Liu, “An analysis of a predator-prey model with both diffusion and migration,” Mathematical and Computer Modelling, vol. 51, no. 9-10, pp. 1064–1070, 2010.
- N. H. Gazi and K. Das, “Structural stability analysis of an algal bloom mathematical model in tropic interaction,” Nonlinear Analysis, vol. 11, no. 4, pp. 2191–2206, 2010.
- C. S. Holling, “The components of predation as revealed by a study of small mammal predation on the European pine sawfly,” The Canadian Entomologist, vol. 91, no. 5, pp. 293–320, 1989.
- W. Wang, Y. Lin, F. Yang, L. Zhang, and Y. Tan, “Numerical study of pattern formation in an extended Gray-Scott model,” Communications in Nonlinear Science and Numerical Simulation, vol. 16, no. 4, pp. 2016–2026, 2011.
- R. S. Cantrell and C. Cosner, Spatial Ecology via Reaction-Diffusion Equations, John Wiley & Sons, 2003.
- W. Wang, Y. Cai, M. Wu, K. Wang, and Z. Li, “Complex dynamics of a reaction-diffusion epidemic model,” Nonlinear Analysis, vol. 13, no. 5, pp. 2240–2258, 2012.
- E. E. Holmes, M. A. Lewis, J. E. Banks, and R. R. Veit, “Partial differential equations in ecology: spatial interactions and population dynamics,” Ecology, vol. 75, no. 1, pp. 17–29, 1994.
- H. K. Khalil, Nonlinear Systems, Macmillan Publishing Company, New York, NY, USA, 1992.
- P. Hartman, Ordinary Differential Equations, John Wiley & Sons, New York, NY, USA, 1973.